Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 206, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 9, 2016, 5:44 PM MDT for Bernalillo County, New Mexico. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 9, 2016, 5:44 PM MDT (23:44 UTC)
- Expired
- Oct 9, 2016, 6:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 18 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 9, 6:09 PM MDT | HAIL 0.88 | 19 Wsw Albuquerque, NM | DIME TO NICKEL SIZE HAIL AT THE ROUTE 66 CASINO AND HOTEL ON INTERSTATE 40 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332
WUUS55 KABQ 092344
SVRABQ
NMC001-100030-
/O.NEW.KABQ.SV.W.0206.161009T2344Z-161010T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 PM MDT SUN OCT 9 2016
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO...
* UNTIL 630 PM MDT.
* AT 544 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES EAST OF
MESITA...OR 20 MILES EAST OF LAGUNA PUEBLO...MOVING SOUTHEAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TOHAJIILEE.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 133 AND 149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
ACCUMULATIONS OF HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS
DRIVING CONDITIONS.
&&
LAT...LON 3511 10712 3517 10697 3502 10672 3487 10702
TIME...MOT...LOC 2344Z 328DEG 14KT 3506 10702
HAIL...1.00IN
WIND...60MPH
$$
CA2 follow-up statements
036
WWUS55 KABQ 092359
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
559 PM MDT SUN OCT 9 2016
NMC001-100030-
/O.CON.KABQ.SV.W.0206.000000T0000Z-161010T0030Z/
BERNALILLO-
559 PM MDT SUN OCT 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHWESTERN BERNALILLO COUNTY...
AT 559 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF
SOUTH VALLEY...OR 18 MILES NORTHWEST OF LOS LUNAS...MOVING SOUTHEAST
AT 20 MPH TOWARD THE ROUTE 66 CASINO AND HOTEL.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN BERNALILLO COUNTY.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 137 AND 149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
ACCUMULATIONS OF HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS
DRIVING CONDITIONS.
&&
LAT...LON 3506 10703 3514 10694 3502 10672 3490 10697
TIME...MOT...LOC 2359Z 305DEG 16KT 3503 10694
HAIL...1.00IN
WIND...60MPH
$$
CA064
WWUS55 KABQ 100026
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
626 PM MDT SUN OCT 9 2016
NMC001-100036-
/O.EXP.KABQ.SV.W.0206.000000T0000Z-161010T0030Z/
BERNALILLO-
626 PM MDT SUN OCT 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BERNALILLO COUNTY
WILL EXPIRE AT 630 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
ALBUQUERQUE.
LAT...LON 3506 10703 3514 10694 3502 10672 3490 10697
TIME...MOT...LOC 0018Z 328DEG 14KT 3503 10694
$$
CAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 2:44 PM MDT, 3 hours earlier.
Area forecast discussion, Oct 9, 2:44 PM MDT, 3 hours before
Area Forecast Discussion National Weather Service Albuquerque NM 244 PM MDT SUN OCT 9 2016 .SYNOPSIS... Short wave trough will sweep across NM tonight. Lingering moisture and good instability will produce a decent crop of showers and storms this evening, with a few surviving after midnight. A ridge of high pressure will pop up Monday providing a drying trend. Increasing zonal flow Tuesday with breezy conditions across much of the east. A weak trough will pass north of NM Wednesday with another Thursday. A back door cold front will manage to drop south and west Wednesday into Wednesday night with a weak gap wind into the Rio Grande Valley possible late Wednesday night. Only a few showers behind the front Wednesday through Thursday, with another weak trough passage Thursday. Dry and mild Friday through next weekend. && .DISCUSSION... Showers and thunderstorms firing over the higher terrain and onto the eastern highlands this afternoon. It should be a pretty active evening with some of the storms in the south and east becoming strong with nickel size hail and wind gusts to 50 mph. Activity will diminish after midnight, but not totally end. A weak ridge of high pressure will pop up over NM Monday with significant drying, leaving nothing more than an isolated shower over the northern high terrain. Temperatures will increase quite a bit as well. Increasing zonal flow for Tuesday and Wednesday will create some gusty winds mainly across the east Tuesday. A weak trough aloft will cross NM Wednesday with another bit stronger one Thursday. A back door cold front will make it south across all the eastern areas Wednesday and may squeeze into the RGV Wednesday night. It's pretty dry behind the front with only a little low level, upslope generated moisture squeezing out a few showers in the Northeast Wednesday and Wednesday night. Highs Tuesday will be warm and well above normal, then fall to near to below normal in the east Wednesday. Another short wave trough for Thursday with a little further drop in temperatures for most places. Shower or storm activity will be possible over our southeast zones. Thursday into Thursday night. Dry and warmer Friday and Saturday. A weak trough and surface front will cross Saturday night with little fanfare, only a little cooling for Sunday while it remains dry. CHJ && .FIRE WEATHER... Showers and thunderstorms will continue to develop this afternoon and evening and generally move toward the east around 15 mph or so. Some storms will contain heavy rain and small hail. Wetting rain footprints will be spotty though. Storms will generally diminish from west to east overnight as the upper level disturbance shifts eastward. Overnight humidity recoveries will be excellent and another round of low clouds, and possibly fog, will be on tap. A warming and drying trend is in store for Monday and Tuesday. At or above normal temps are expected on Monday, with all areas expected to be above normal Tuesday -- most significantly so across the east where high temps 10-15 degrees above normal will be common. Breezy conditions will be possible Monday across the eastern plains, particularly along the I-40 corridor. Stronger winds are expected on Tuesday across the east as flow aloft increases thanks to a weak wave north of NM. Increased mixing will allow some of this momentum to reach the surface. Minimum humidities are currently forecast to stay just above critical criteria Tuesday, but this bears watching. Ventilation rates on Monday and Tuesday are expected to be good or better areawide. The wave to the north of the state on Tuesday will send an associated back door front through the plains on Wednesday. This will cool temperatures across the east on the order of 5 to 15 degrees. The front will push through the gaps of the central mtn chain Wed night, but latest model runs do not show the push as strong as before. Still could have a breezy east canyon wind in the Rio Grande Valley, however. Very little, if any, precipitation is expected along the front. Ventilation rates will come down across the northeast plains behind the front, but should remain good to excellent elsewhere. Models have really backed off on the strength of the next trough set to cross the state on Thursday. Models have settled on a weak and progressive system. However, there could be some storms across the eastern plains thanks to the lift associated with the trough and some low level moisture return as the winds behind the aforementioned front veer around to the southeast. Dry, warm and occasionally breezy conditions look to be on tap for Friday through the weekend. 34 && .AVIATION... 18Z TAF CYCLE A smattering of -SHRA continue across portions of N and E NM this noon hour. As heating further destabilizes the area this afternoon, expect -SHRA/-TSRA to develop across much of the high terrain before shifting eastward. Timing will be hard to pinpoint for impacts to any one taf site, but generally backed off on TS timing an hour or so to allow more destabilization to occur. Storms will have the potential to produce brief MVFR cigs, small hail and gusty downburst winds. Storms will decrease from west to east late tonight. Otherwise, the main concern will be the low cigs across the E plains and potentially across the Rio Grande Valley. Low clouds currently across the EC and SE plains are becoming more transient with time. Confidence is high that IFR cigs will impact KTCC and KROW again tonight, with lesser confidence at KLVS (due to downsloping flow), KSAF, KAEG and KABQ. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 43 74 46 75 / 10 10 5 5 Dulce........................... 31 69 35 71 / 30 20 5 20 Cuba............................ 39 68 41 71 / 30 20 5 10 Gallup.......................... 36 73 35 74 / 20 5 5 0 El Morro........................ 35 70 34 72 / 20 10 0 5 Grants.......................... 39 73 39 75 / 20 10 0 0 Quemado......................... 43 73 43 75 / 20 10 0 0 Glenwood........................ 51 80 51 81 / 10 10 0 0 Chama........................... 33 64 36 66 / 30 20 5 20 Los Alamos...................... 44 68 47 72 / 40 10 0 5 Pecos........................... 43 69 45 72 / 30 10 0 5 Cerro/Questa.................... 38 68 38 70 / 30 10 0 5 Red River....................... 36 58 32 60 / 40 10 5 10 Angel Fire...................... 29 64 31 66 / 40 10 0 5 Taos............................ 36 69 39 72 / 40 10 0 5 Mora............................ 41 68 44 70 / 30 10 0 5 Espanola........................ 45 74 48 77 / 30 5 0 5 Santa Fe........................ 44 68 46 71 / 30 10 5 5 Santa Fe Airport................ 43 73 44 76 / 30 5 0 5 Albuquerque Foothills........... 51 74 50 76 / 30 10 0 5 Albuquerque Heights............. 51 76 52 79 / 30 5 0 5 Albuquerque Valley.............. 50 77 46 80 / 30 5 0 0 Albuquerque West Mesa........... 49 78 50 80 / 30 5 0 5 Los Lunas....................... 47 78 47 81 / 30 5 0 0 Rio Rancho...................... 49 78 50 80 / 30 5 0 5 Socorro......................... 52 81 52 84 / 30 10 0 0 Sandia Park/Cedar Crest......... 46 70 47 73 / 40 10 0 5 Tijeras......................... 48 74 49 76 / 40 10 0 0 Moriarty/Estancia............... 42 72 41 75 / 30 5 0 0 Clines Corners.................. 43 71 44 74 / 50 5 0 5 Gran Quivira.................... 48 73 48 75 / 40 10 0 0 Carrizozo....................... 50 77 51 80 / 20 10 0 0 Ruidoso......................... 46 71 46 75 / 30 10 0 5 Capulin......................... 42 73 46 76 / 20 10 0 10 Raton........................... 40 77 42 79 / 20 10 0 10 Springer........................ 40 77 43 80 / 20 5 0 5 Las Vegas....................... 41 74 44 76 / 20 5 0 5 Clayton......................... 49 81 52 84 / 30 5 0 5 Roy............................. 43 77 47 81 / 30 5 0 5 Conchas......................... 53 83 55 86 / 40 5 0 5 Santa Rosa...................... 52 82 53 86 / 50 5 0 5 Tucumcari....................... 53 86 54 89 / 40 5 0 5 Clovis.......................... 52 80 53 86 / 50 5 0 5 Portales........................ 53 80 54 86 / 50 5 0 5 Fort Sumner..................... 53 81 53 86 / 50 5 0 5 Roswell......................... 53 84 54 89 / 20 5 0 0 Picacho......................... 50 79 52 83 / 30 10 0 0 Elk............................. 49 74 49 79 / 30 10 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 40
Hazardous weather outlook, Oct 9, 4:27 AM MDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 427 AM MDT SUN OCT 9 2016 NMZ501>540-101200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 427 AM MDT SUN OCT 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN NEW MEXICO TODAY THROUGH EARLY EVENING...PRIMARILY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND SOUTH OF INTERSTATE 40. HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS. STORM MOTIONS WILL GENERALLY BE TOWARD THE EAST-NORTHEAST AT 15 TO 25 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNING FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX. 41
In the hours before
Special weather statement, Oct 9, 4:46 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 446 PM MDT SUN OCT 9 2016 NMZ512-516-517-092315- UPPER RIO GRANDE VALLEY-LOWER CHAMA RIVER VALLEY-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 446 PM MDT SUN OCT 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TAOS AND SOUTHEASTERN RIO ARRIBA COUNTIES UNTIL 515 PM MDT... AT 446 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER EMBUDO...OR 14 MILES NORTH OF CHIMAYO...MOVING EAST AT 15 MPH. PENNY SIZE HAIL AND HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EMBUDO...VELARDE...DIXON...PILAR...RIO LUCIO...RINCONADA... OJO SARCO...CHAMISAL AND PICURIS PUEBLO. THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 346 AND 348. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3617 10606 3629 10604 3633 10569 3607 10573 TIME...MOT...LOC 2246Z 276DEG 13KT 3620 10597 34
Special weather statement, Oct 9, 5:17 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 517 PM MDT SUN OCT 9 2016 NMZ508-100000- SOUTHWEST MOUNTAINS- 517 PM MDT SUN OCT 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CATRON COUNTY UNTIL 600 PM MDT... AT 517 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ARAGON...OR 16 MILES NORTHEAST OF RESERVE...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ARAGON. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3386 10864 3396 10856 3394 10825 3368 10842 TIME...MOT...LOC 2317Z 286DEG 9KT 3387 10853 CA
Special weather statement, Oct 9, 5:18 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
518 PM MDT SUN OCT 9 2016
NMZ519-100000-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
518 PM MDT SUN OCT 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO COUNTY UNTIL
600 PM MDT...
AT 518 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SOUTH VALLEY...OR 7 MILES SOUTHWEST OF ALBUQUERQUE...MOVING
EAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBUQUERQUE...SOUTH VALLEY AND PAJARITO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 149 AND 168.
INTERSTATE 25 BETWEEN MILE MARKERS 213 AND 225.
MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.
&&
LAT...LON 3513 10675 3510 10648 3509 10647 3486 10661
3502 10683
TIME...MOT...LOC 2318Z 288DEG 15KT 3503 10671
CASpecial weather statement, Oct 9, 5:20 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 520 PM MDT SUN OCT 9 2016 NMZ530-531-100000- UNION COUNTY-HARDING COUNTY- 520 PM MDT SUN OCT 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION AND NORTHEASTERN HARDING COUNTIES UNTIL 600 PM MDT... AT 520 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF BUEYEROS...OR 23 MILES NORTH OF MOSQUERO...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BUEYEROS AND YATES. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. && LAT...LON 3601 10395 3616 10394 3624 10362 3595 10360 TIME...MOT...LOC 2320Z 255DEG 15KT 3609 10383 CA
Special weather statement, Oct 9, 5:26 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 526 PM MDT SUN OCT 9 2016 NMZ507-519-100015- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL HIGHLANDS- 526 PM MDT SUN OCT 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BERNALILLO AND SOUTH CENTRAL SANDOVAL COUNTIES UNTIL 615 PM MDT... AT 526 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF NORTHERN MEADOWS TO 13 MILES NORTHEAST OF MESITA. MOVEMENT WAS SOUTHEAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NORTHWESTERN ALBUQUERQUE...SOUTHWESTERN RIO RANCHO...CORRALES... LOS RANCHOS DE ALBUQUERQUE...PARADISE HILLS...TAYLOR RANCH... VENTANA RANCH...CABEZON... RIO RANCHO INTEL AREA AND RIO GRANDE NATURE CENTER. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 40 BETWEEN MILE MARKERS 135 AND 157. INTERSTATE 25 BETWEEN MILE MARKERS 234 AND 236. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. && LAT...LON 3523 10655 3485 10688 3513 10717 3538 10698 TIME...MOT...LOC 2326Z 317DEG 20KT 3534 10693 3510 10712 CA
Special weather statement, Oct 9, 5:41 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 PM MDT SUN OCT 9 2016
NMZ512-514-518-100030-
SANTA FE METRO AREA-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST
SLOPES SANGRE DE CRISTO MOUNTAINS-
541 PM MDT SUN OCT 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANTA FE COUNTY
UNTIL 630 PM MDT...
AT 541 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TESUQUE...OR 7 MILES NORTH OF SANTA FE...MOVING SOUTHEAST AT 15 MPH.
PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN SANTA FE...RIO EN MEDIO IN SANTA FE COUNTY...
HYDE MEMORIAL STATE PARK...TESUQUE AND CHUPADERO.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3585 10596 3586 10593 3585 10590 3586 10589
3584 10577 3564 10585 3579 10606 3586 10601
TIME...MOT...LOC 2341Z 292DEG 12KT 3579 10595
CAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 6:30 PM MDT | Special Weather Statement | ABQ | Socorro | 30 min |
| Oct 9, 1:52 PM MDT | Special Weather Statement | ABQ | Socorro | 23 min |
| Oct 9, 2:27 PM MDT | Special Weather Statement | ABQ | Socorro | 33 min |
| Oct 9, 2:32 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 43 min |
| Oct 9, 2:56 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 49 min |
| Oct 9, 3:15 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 14 min |
| Oct 9, 3:33 PM MDT | Special Weather Statement | ABQ | Socorro | 27 min |
| Oct 9, 3:46 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 29 min |
| Oct 9, 3:48 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 42 min |
| Oct 9, 4:05 PM MDT | Special Weather Statement | ABQ | Sandoval | 25 min |
| Oct 9, 4:15 PM MDT | Special Weather Statement | ABQ | Chaves | 30 min |
| Oct 9, 4:22 PM MDT | Special Weather Statement | ABQ | Socorro | 53 min |
| Oct 9, 4:28 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 47 min |
| Oct 9, 4:46 PM MDT | Special Weather Statement | ABQ | Taos | 29 min |
| Oct 9, 5:17 PM MDT | Special Weather Statement | ABQ | Catron | 43 min |
| Oct 9, 5:18 PM MDT | Special Weather Statement | ABQ | Bernalillo | 42 min |
| Oct 9, 5:20 PM MDT | Special Weather Statement | ABQ | Harding | 40 min |
| Oct 9, 5:26 PM MDT | Special Weather Statement | ABQ | Bernalillo | 49 min |
| Oct 9, 5:41 PM MDT | Special Weather Statement | ABQ | Santa Fe | 49 min |
| Oct 9, 5:48 PM MDT | Special Weather Statement | ABQ | Harding | 27 min |
| Oct 9, 5:58 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Valencia | 92 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.